MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Model Number 139005
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tigertail ureteral catheter was curling, and was not allowing the guidewire to pass through it (batch # regx3459).Per additional information received via email on (b)(6) 2023, stated that the an additional batch# also had the same issue (batch # regw2678).Per additional information received via email on (b)(6) 2023, stated that they were not sure whether some of the device came into contact with a patient.Certainly many were opened and then determined to be defective when guide wire was not able to pass the crimp.There was no patient harm noted.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tigertail ureteral catheter was curling, and was not allowing the guidewire to pass through it (batch # regx3459).Per additional information received via email on 17mar2023, stated that the an additional batch# also had the same issue (batch # regw2678).Per additional information received via email on 23mar2023, stated that they were not sure whether some of the device came into contact with a patient.Certainly many were opened and then determined to be defective when guide wire was not able to pass the crimp.There was no patient harm noted.Per additional information received via email on 26jul2023, stated that the device was used in patients.The evaluation and final conclusion was not based on evidence and problem encountered.The ureteral catheter as it came out the package was not adequate or useable.The catheter end under the clear part or under the white part of the adaptor was already crumpled.The adaptor actually was loosened, not tightened (batch # regx3459 and batch # regw2678).Therefore it was not allowing anything to pass, including a wire, through the catheter.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation and further investigation was not conclusive.Though a specific cause cannot be determined, a potential root cause for this event could be tubing strength insufficient.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: do not over-tighten the catheter adapter.Over-tightening the catheter adapter may occlude the lumen of the catheter." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event is inconclusive because no sample was returned for evaluation and further investigation was not conclusive.Though a specific cause cannot be determined, a potential root cause for this event could be tubing strength insufficient.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.Therefore dhr is not required.The instructions for use were found adequate and state the following: "caution: do not over-tighten the catheter adapter.Over-tightening the catheter adapter may occlude the lumen of the catheter." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the tigertail ureteral catheter was curling, and was not allowing the guidewire to pass through it (batch # regx3459).Per additional information received via email on 17mar2023, stated that the an additional batch# also had the same issue (batch # regw2678).Per additional information received via email on 23mar2023, stated that they were not sure whether some of the device came into contact with a patient.Certainly many were opened and then determined to be defective when guide wire was not able to pass the crimp.There was no patient harm noted.

Brand Name
BARD® TIGERTAIL¿ FLEXIBLE TIP URETERAL CATHETERS
Common Device Name
URETERAL CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16700781
Report Number1018233-2023-02386
Device Sequence Number3677492
Product Code KOD
UDI-Device Identifier10801741127097
UDI-Public(01)10801741127097
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K033719
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number139005
Device Catalogue Number139005
Device Lot NumberREGW2678
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer07/19/2023
08/07/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date07/25/2023
08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown